Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 10, 2025, 3:17 PM EDT for Glades County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2025, 3:17 PM EDT (19:17 UTC)
- Expired
- May 10, 2025, 4:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
089
WUUS52 KMFL 101917
SVRMFL
FLC043-102000-
/O.NEW.KMFL.SV.W.0037.250510T1917Z-250510T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
317 PM EDT Sat May 10 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Glades County in southern Florida...
* Until 400 PM EDT.
* At 317 PM EDT, a severe thunderstorm was located over Palmdale,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2706 8112 2685 8131 2692 8145 2703 8138
2703 8134 2704 8134 2703 8133 2703 8127
2712 8127
TIME...MOT...LOC 1917Z 228DEG 13KT 2697 8129
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WR1 follow-up statement
752
WWUS52 KMFL 101924
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
324 PM EDT Sat May 10 2025
FLC043-102000-
/O.CON.KMFL.SV.W.0037.000000T0000Z-250510T2000Z/
Glades FL-
324 PM EDT Sat May 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL GLADES COUNTY...
At 323 PM EDT, a severe thunderstorm was located near Palmdale,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2706 8112 2685 8131 2692 8139 2701 8130
2703 8127 2712 8127
TIME...MOT...LOC 1923Z 228DEG 13KT 2699 8127
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:08 PM EDT, 9 minutes earlier.
Area forecast discussion, May 10, 3:08 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Miami FL 308 PM EDT Sat May 10 2025 ...Heavy Rainfall Possible Early This week Along With Some Strong To Evening Severe Storms Especially Eastern Areas Of South Florida... .SHORT TERM... (Rest of today through Sunday) Issued at 1218 PM EDT Sat May 10 2025 The mid level ridge that has been in place over the past several days is breaking down over the region as it pushes to the east in response to a very slow moving mid to upper level low upstream over the lower Mississippi Valley as well as the Gulf Coast states. At the surface, low pressure will slowly pinwheel around the lower Mississippi Valley and the central Gulf Coast through the rest of the weekend. The frontal boundary associated with this system will very slowly push across the eastern Gulf as through Sunday as high pressure parked in the western Atlantic holds strong. Given the very slow eastward progression of the frontal boundary in the Gulf, moisture advection will also be slow to occur through the rest of the weekend as dry air in the mid to upper levels tries to hold strong. While convective development will still be fighting the drier air mass already in place, moisture levels will increase enough to allow for some shower and thunderstorm activity to develop this afternoon and then again on Sunday afternoon. This development will be mainly sea breeze driven and will focus more over the Lake Okeechobee region where the sea breeze boundaries will collide and interact with each other. With higher levels of instability over Southwest Florida combined with cold air aloft (500mb temps of -10 to -12C), this could provide an environment for isolated strong to marginally severe thunderstorm development this evening as well as later on Sunday afternoon. The strongest thunderstorms could contain strong gusty winds, heavy downpours and hail. As the frontal boundary inches closer to the region, shower and thunderstorm activity will gradually become more numerous over the Gulf waters very late on Sunday. Low temperatures tonight will generally range from the upper 60s across interior portions of Southwest Florida to the upper 70s across the east coast metro areas. High temperatures on Sunday will remain warm as they will rise into the upper 80s across the east coast metro areas and into the lower 90s across interior portions of Southwest Florida. && .LONG TERM... (Sunday night through next Friday) Issued at 256 PM EDT Sat May 10 2025 Latest ensembles and NBM solutions remain in fair agreement in deepening a cut-off low over southern Louisiana and the northern Gulf, which will slowly move northeast into the Tennessee valley by Tuesday. This will allow for a frontal boundary over the eastern Gulf waters to move slowly east and through the Florida Peninsula Monday into Tuesday. Latest model sounding data for Monday afternoon shows PWATs exceeding 2 inches, with unusually high ECMWF EFIs for CAPE and wind shear values. Also, GFS and ECMWF continue to depict a mid-upper lvl jet developing across the area, which may provide additional dynamic support and lifting, along with cooler 500 mb temps (around -12C). Therefore, expect potential for repeated bouts of heavy rain, and the possibility of some strong to severe storms, especially along sea breeze and/or outflow boundaries. The increased dynamic parameters will result in an increased severe weather threat, including favorable conditions for isolated tornadoes. As the moisture axis reaches the state, moisture will deepen starting over the western half of SoFlo. POPs reach the 80 percent range by Monday early in the afternoon. NBM show up to 90 POPs around the Lake region during the same timeframe. Wide spread rain and repeated bouts of heavy showers over the same area could result in some flooding, either by slow-moving cells or by training. The wet pattern will continue through Monday night and into the early morning hours on Tuesday. WPC (Weather Prediction Center has also put the eastern area in a Slight Risk of Flooding for Monday afternoon into MOnday night with rest of South Florida in a Marginal Risk Of Flooding. By Tuesday afternoon, a decreasing trend in rain will begin from west-to east as the aforementioned cut-off low pushes further NE, and drags the decaying frontal boundary along with it. But there should be enough lingering moisture for another round of numerous showers and thunderstorms across SoFlo, with highest POPs shifting to the Atlantic metro areas. Then by Wednesday, models gradually allow for the high pressure over the west Atlantic to expand back into the state in the wake of the front. Winds over SoFlo will back to a more SE flow, while a drier air mass will lower POPs into the 20-30 percent range. Chances of rain drop even further, with 10-20 percent by Thursday, and single digits by Friday afternoon. For temperatures, models respond to the increasing cloud cover and widespread showers with a modest cooling trend for Monday and Tuesday of afternoon highs in the low-mid 80s. Then back into the upper 80s and low 90s Wednesday through Friday as the plume of moisture over the state pushes further away from SoFlo. && .AVIATION... (18Z TAFS) Issued at 1218 PM EDT Sat May 10 2025 VFR conditions will prevail throughout the forecast period. Southeast winds of 10 to 15 kts will continue this afternoon and into the evening hours. These winds could gust between 20 and 25 kts especially during the afternoon hours. At KAPF, southwest winds will remain in place this afternoon and could be gusty at times. Isolated to scattered showers and thunderstorms will develop near KAPF through 22z before pushing inland. && .MARINE... Issued at 1218 PM EDT Sat May 10 2025 In general, a moderate to fresh southeasterly breeze will continue across most of the local waters through the rest of the weekend. These winds will slowly veer and become more south to southwesterly heading into Monday night and Tuesday out ahead of an approaching frontal boundary. Scattered showers and thunderstorms will be possible mainly over the Gulf waters and Lake Okeechobee through the weekend. The chances of showers and thunderstorms will increase across all local waters on Monday and Tuesday as a plume of deep layer moisture pushes through the region. Seas across the Atlantic waters will range between 2 to 4 feet through the rest of the weekend. Seas across the Gulf waters will remain at 2 feet or less through this afternoon before increasing and ranging between 2 to 4 feet later tonight and into Sunday. && .BEACHES... Issued at 1218 PM EDT Sat May 10 2025 As onshore flow continues to increase, a moderate risk of rip currents across the Atlantic Coast beaches for this afternoon and tonight will increase and become high by Sunday. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 87 79 85 / 10 20 30 80 West Kendall 75 87 76 87 / 10 20 30 80 Opa-Locka 77 87 77 88 / 10 20 30 80 Homestead 77 87 78 86 / 10 10 30 70 Fort Lauderdale 78 86 78 84 / 10 20 30 80 N Ft Lauderdale 78 86 78 84 / 10 20 30 80 Pembroke Pines 79 87 79 89 / 10 20 30 80 West Palm Beach 77 86 76 86 / 10 20 30 80 Boca Raton 78 86 77 86 / 10 20 30 80 Naples 74 89 74 85 / 30 40 70 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...CWC LONG TERM....BNB AVIATION...CWC
In the hours before
Special weather statement, May 10, 2:33 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
233 PM EDT Sat May 10 2025
FLZ063-101915-
Glades FL-
233 PM EDT Sat May 10 2025
...A strong thunderstorm will impact portions of western Glades
County through 315 PM EDT...
At 233 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Muse, or 9 miles west of Palmdale, moving
northeast at 25 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2710 8111 2684 8137 2695 8154 2703 8149
2703 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8117 2714 8117
TIME...MOT...LOC 1833Z 215DEG 21KT 2691 8145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WRLocal storm report, May 10, 3:16 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Miami FL
316 PM EDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Hail 1 WSW Palmdale 26.93N 81.32W
05/10/2025 M1.00 Inch Glades FL Public
Fisheating Creek Campsite reported quarter
size hail from a thunderstorm.
&&
BNBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:08 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| May 10, 2:33 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| May 10, 2:50 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 25 min |
| May 10, 3:32 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| May 10, 4:02 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| May 10, 4:51 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 27 min |
| May 10, 4:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| May 10, 4:57 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.